Author Topic: Zonisamide  (Read 1500 times)

Jozee

  • Guest
Zonisamide
« on: November 28, 2010, 10:31:22 PM »
Had to go the the E.R. last night. Switching from Gabapentin to Zonisamide. Done with Gab now and have been slowly increasing the other. Well, I guess last night was the breaking point. My throat was swelling and my tongue and throat had red blistery looking things in it. I had to increase to dose so slow that I didn't pay attention to the sore throat I'd had for about 3 weeks. Just figured I was getting a cold or tired. You know, when you are sick all the time you hate to make a big deal out of a new symptom. The doctor in ER said it was a good thing I finally mentioned to my husband that I'd been having a hard time BREATHING ALL DAY!!!! He actually said it like that. It would have been funny if I wasn't struggling to survive when he said it.  :D
So now...I'm off Gabapentin and Zonisamide which really stinks because the pain from the neuropathy is sending me out of my skin. Thanks God tomorrow is Monday and the doctor is in. I would rather be on Gabapentin and be in the constant "stupor" I was in than be on this drug and dead. Ha Ha. He did say that it was not common that people have an allergic reaction to it. He'll get used to me pretty soon.  ::)

LeoLady

  • Guest
Re: Zonisamide
« Reply #1 on: November 29, 2010, 12:34:47 AM »
Gosh Jozee!  I'm glad you're OK.  That swelling of the throat can be scary, not to mention the breathing difficulty. 

My husband had a severe reaction to an MRE once. I had to make him go to the ER.  When we got there he looked like a giant Cabbage Patch kid!  His hands were so swollen they had to cut his wedding band off.  The doc said, let me cut off the ring or I'll be cutting off your finger.  Scary.

My rheumy upped my Gab from 300mg to 900mg and I just couldn't function, so I backed it down to 600mg.  She probably won't be happy when I tell her at the next appt, but you've gotta do what you've gotta do.

Rest easy, friend.

Hugs,

LeoLady

Jozee

  • Guest
Re: Zonisamide
« Reply #2 on: November 30, 2010, 07:29:07 PM »
I used to be taking 900 mg 3 times a day of Gabapentin. I'm back to 600 2 times a day and working my way back up. I'd rather be "ditzy" than in so much pain. Like someone posted above..it makes you want to crawl out of our skin. I couldn't get away from the pain. It's like being chased in the dark and you can't stop running or you'll be overtaken. So....back where I was before and glad about it. Just wish it would stop snowing so hard. We're in the middle of a terrible blizzard here in Eastern Oregon! Brrrrr!!!!!